Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 6, 2021Kenedy County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 6, 2021, 9:01 AM CDT for Kenedy County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 9:01 AM CDT (14:01 UTC)
Expired
Jul 6, 2021, 9:45 AM CDT
In force
44 min
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS84 KBRO 061401
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
901 AM CDT Tue Jul 6 2021
 
TXZ251-351-061445-
Coastal Kenedy TX-Inland Kenedy TX-
901 AM CDT Tue Jul 6 2021

...SPECIAL WEATHER STATEMENT...

At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kenedy County Sheriffs Office to 6 miles east
of Rudolph. Movement was east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Rainfall rates may reach 2 inches per hour in this line of storms. 
Motorists on Highway 77 should use caution.

Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, Rudolph and Armstrong
Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2727 9742 2703 9746 2703 9740 2702 9746
      2698 9740 2697 9739 2699 9745 2689 9738
      2690 9739 2700 9756 2681 9737 2682 9739
      2677 9748 2674 9742 2674 9747 2661 9744
      2660 9743 2661 9780 2725 9785
TIME...MOT...LOC 1400Z 279DEG 12KT 2720 9777 2665 9767 

$$

53-Schroeder

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 6, 5:43 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 6, 5:43 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
543 AM CDT Tue Jul 6 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR conditions now at the TAF sites. However, a line
of convection with lightning activity is moving up from the south
and will need to be watched as it moves over Cameron County in
the next hour. Cloud cover will thicken and ceilings will lower to
MVFR today with the development of rainy conditions. Cloud to
ground lightning may impact the airfields and locally heavy rain
will be possible.

&&

.PREV DISCUSSION... /issued 410 AM CDT Tue Jul 6 2021/

SHORT TERM (Now through Wednesday): Unsettled weather will continue
through Wednesday with rain being the main threat. Copious moisture
documented by unusually high precipitable water values is fueling a
rainy period that will extend into the long term. A broad mid level
low is also over the area and will continue through Wednesday.

Remnants of an upstream MCS are moving through the Upper Valley this
morning, yielding generous amounts or rain. An easy one to two
inches or more are being realized with individual storms. The
movement of showers and a few thunderstorms continues to the
southeast, however, so for now nuisance flooding is the main event.

Short range models develop additional rainfall today across the area
today , but amounts show variation from model to model. Heavier
amounts of a few inches do show up in spots, but not all areas will
see that type of rain. Still, a flash flood watch may be needed
later today as subsequent rounds of precipitation develop and the
event extends longer and longer, and targeted flash flood warnings
may be needed for localized heavy rainfall.

Along with a general thunderstorm outlook from SPC, WPC has painted
the CWA with a slight risk of excessive rainfall. Minor flooding of
low lying and poorly draining areas of deep South Texas and the RGV
will be likely near any showers or thunderstorms today. As
mentioned, flash flooding will be possible, especially where heavier
showers or thunderstorms park or train. More rain is forecast for
Wednesday with most of the CWA again in a slight risk of excessive
rainfall.

LONG TERM (Wednesday Night through Monday): The combination of
deep tropical moisture and a 500 mb trough axis extending from
northeast Mexico into south Texas will support unsettled weather
through much of the period. At the surface, broad high pressure
across the eastern Gulf of Mexico will maintain a very moist
southeast flow across deep south Texas. Precipitable water values
ranging between 2 and 2.5 inches and weak impulses passing
overhead will result in scattered to numerous showers and
thunderstorms Wednesday night through Saturday. Locally heavy
rainfall will be likely Wednesday night through Friday. WPC has
placed the entire CWA in a slight risk for excessive rainfall
Wednesday night into early Friday morning. Periods of high
efficiency rainfall from thunderstorms across saturated grounds have
the potential for both nuisance and flash flooding across the region
through Friday.

Drier conditions are anticipated to occur late in the weekend into
early next week as mid level ridging builds into the region from the
east. Daytime high temperatures will be held down in the 80s
Thursday and Friday due to the abundant cloud cover and robust rain
chances. Near normal high temperatures return for the weekend as
rain chances decrease. Overnight low temperatures each night will
tend to remain near normal in the 70s.

MARINE: Now through Wednesday...Moderate southeast winds will
prevail through the forecast. Moderate seas will continue through
midweek. Showers and thunderstorms will support brief heavy
downpours, cloud to water lightning, and locally higher winds and
seas.

Wednesday Night through Saturday: Moderate winds and seas are
expected through much of the period. However, slightly adverse
marine conditions may develop late in the week, especially for the
Gulf of Mexico waters, due to an enhanced pressure gradient over the
western Gulf of Mexico. Small Craft Exercise Caution and low-end
Small Craft Advisory are likely to be needed due to a combination of
winds and seas. Showers and thunderstorms will be possible through
the week. Cloud to water lightning, gusty winds, rough seas, and
reduced visibility will be possible in and near convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  75  85  77 /  80  70  70  80
BROWNSVILLE          90  76  85  77 /  70  70  70  80
HARLINGEN            90  74  84  75 /  80  70  70  70
MCALLEN              89  75  83  76 /  80  70  80  70
RIO GRANDE CITY      88  74  83  74 /  80  80  80  70
SOUTH PADRE ISLAND   86  78  83  79 /  70  70  70  80

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

54-BHM/63-KC
Hazardous weather outlook, Jul 6, 4:15 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
415 AM CDT Tue Jul 6 2021

TXZ248>257-351-353-070915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
415 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Locally heavy rainfall will be possible today. Nuisance flooding
will be likely and isolated flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heavy rainfall will be possible Wednesday through Friday.

Elevated rip current risk will be possible Wednesday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-070915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
415 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small craft advisory conditions due to increased swell will be
possible on the Gulf Thursday through Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 6, 9:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
901 AM CDT Tue Jul 6 2021

TXZ251-351-061445-
Coastal Kenedy TX-Inland Kenedy TX-
901 AM CDT Tue Jul 6 2021

...SPECIAL WEATHER STATEMENT...

At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kenedy County Sheriffs Office to 6 miles east
of Rudolph. Movement was east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Rainfall rates may reach 2 inches per hour in this line of storms.
Motorists on Highway 77 should use caution.

Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, Rudolph and Armstrong
Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2727 9742 2703 9746 2703 9740 2702 9746
      2698 9740 2697 9739 2699 9745 2689 9738
      2690 9739 2700 9756 2681 9737 2682 9739
      2677 9748 2674 9742 2674 9747 2661 9744
      2660 9743 2661 9780 2725 9785
TIME...MOT...LOC 1400Z 279DEG 12KT 2720 9777 2665 9767

53-Schroeder

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:29 AM CDTAreal Flood AdvisoryBROJim Hogg, Zapata2 hr
Jul 6, 8:09 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 days
Jul 6, 8:29 AM CDTAreal Flood AdvisoryBROStarr2 hr
Jul 6, 10:04 AM CDTSpecial Marine WarningBRO26 min
Jul 6, 10:38 AM CDTSpecial Weather StatementBROWillacy52 min
Jul 6, 10:59 AM CDTSpecial Weather StatementBROHidalgo61 min
Jul 6, 11:30 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy5 hr
Jul 6, 12:02 PM CDTFlash Flood WarningBROCameron, Hidalgo5 hr
Jul 6, 12:24 PM CDTSpecial Weather StatementBROCameron66 min
Jul 6, 12:50 PM CDTAreal Flood AdvisoryBROCameron, Willacy115 min
Jul 6, 1:13 PM CDTSpecial Weather StatementBROCameron, Willacy62 min
Jul 6, 1:18 PM CDTSpecial Marine WarningBRO57 min
Jul 6, 4:37 PM CDTAreal Flood WarningBROCameron, Hidalgo7 hr
Jul 6, 5:06 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata3 hr
Jul 6, 5:31 PM CDTSpecial Marine WarningBRO44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.